Alert archive / Texas / River Flood Warnings in 2013

River Flood Warning 4, NWS Corpus Christi, TX

May 25, 2013Live Oak County, Nueces County, San Patricio County, Texas

NWS Corpus Christi, TX issued this river flood warning at May 25, 2013, 8:05 PM CDT for Live Oak County, Nueces County, San Patricio County, Texas. It took effect at May 26, 2013, 12:49 AM CDT. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
May 25, 2013, 8:05 PM CDT (01:05 UTC)
In effect from
May 26, 2013, 12:49 AM CDT
Expired
May 27, 2013, 2:37 PM CDT
In force
38 hr
Issued by
NWS Corpus Christi, TX
Flood severity
Minor

Counties Live Oak County, TX, Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 34 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Nueces River near Three Rivers (THET2).

Action stage
20 ft
Minor stage
25 ft
Moderate stage
27 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08210000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at May 25, 6:09 PM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, May 25, 6:09 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
609 PM CDT SAT MAY 25 2013

.DISCUSSION...SEE 00Z AVIATION DISCUSSION.

&&

.AVIATION...MVFR CONDITIONS ARE EXPECTED TO DEVELOP AGAIN AFTER
SUNSET...STARTING AT KCRP AND KALI BETWEEN 03Z-04Z...THEN AT KVCT
ABT 06Z...WITH MVFR CIGS AT KLRD BFR 12Z. VFR CONDITIONS SHOULD
DEVELOP AOA 16Z AREA-WIDE. CONCERNING THUNDER/SHRA IN TAFS...ONLY
HAVE THAT IN KVCT FOR NOW ENDING BY 03Z. THINK ANY OTHER
CONVECTION TONIGHT WILL BE AWAY FROM TERMINALS...AND ANY WHICH MAY
DEVELOP OVERNIGHT WILL BE TOO ISOLATED. CONCERNING WINDS...
SOUTHEAST WINDS WILL TAPER OFF TONIGHT...WITH INCREASING WINDS
WITH GUSTS AROUND 18Z...EXCEPT AT KLRD WHERE WINDS WILL BE SE WITH
GUSTS LIMITED IF ANY.

&&

.PREV DISCUSSION... /ISSUED 420 PM CDT SAT MAY 25 2013/

SHORT TERM...(TODAY THROUGH SUNDAY NIGHT)...ACTIVE AFTERNOON WITH A
WEAK PATTERN CONTINUES. GOOD CAPE...BUT MARGINAL LAPSE RATES AND
WEAK SHEAR...BUT CONTINUE TO HAVE STORMS DEVELOP...A FEW PRODUCING
BRIEF FUNNEL CLOUDS OR TORNADOES. FLOOD CONCERNS ARE DECREASING AS
STORMS ARE MOVING BETTER THAN EARLIER IN THE DAY...AND NOT
TRAINING.

INITIAL VORT MAX CURRENTLY INTO NORTHEAST PORTIONS OF OUR FORECAST
AREA BUT RUC GUIDANCE SHOWS ADDITIONAL VORT MAX COMING ACROSS
OVERNIGHT. HAVE INCREASE POPS TO 30 OVERNIGHT...BUT SORT OF A
HEDGE BET AT THIS POINT AS MESO MODELS ARENT SHOWING A WHOLE LOT.
IF WE GET CONVECTION TO RE FIRE WITH THIS VORT MAX COULD BECOME
ANOTHER MORE WIDE SPREAD EVENT OVERNIGHT. WILL KEEP ISOLATED
SHOWERS AND STORMS IN THE FORECAST FOR TOMORROW AS WEAK SHORTWAVES
CONTINUE TO AFFECT THE AREA. BY SUNDAY AFTERNOON THINGS SHOULD
QUIET DOWN WITH PRECIP MOVING OUT OF THE AREA. COULD EVEN SEE SOME
BREAKS IN THE CLOUDS BY THE AFTERNOON. MILD MIN TEMPS AND WARM
HIGHS CONTINUE.

LONG TERM...(MONDAY THROUGH FRIDAY)...DID NOT MAKE MANY CHANGES
TO THE EXTENDED PART OF THE FORECAST. UPPER LEVEL RIDGE WILL BUILD
IN FOR MONDAY WITH DRIER AIR ACROSS THE AREA. TEMPERATURES WILL
REBOUND FOR THE EARLY PART OF THE WEEK WITH UPPER 90S OUT WEST TO
UPPER 80S OVER THE VICTORIA CROSSROADS. RIDGE WILL BEGIN TO SHIFT
EASTWARD TUESDAY INTO WEDNESDAY. MODELS NOW INDICATE UPPER TROUGH
MOVING INTO THE FOUR CORNERS WEDNESDAY AND INTO THE PLAINS WEDNESDAY
NIGHT. MOISTURE DOES INCREASE BY WEDNESDAY OVER THE RIO GRANDE
PLAINS BUT BELIEVE ATMOSPHERE MAY BE CAPPED...SO WILL CONTINUE WITH
POPS BELOW MENTIONABLE LEVELS. LEFT INHERITED LOW END POPS IN FOR
THURSDAY FOR THE TIME BEING...BUT CAPPING COULD BE AN ISSUE THIS DAY
AS WELL. ABOVE NORMAL TEMPERATURES WILL CONTINUE THROUGH THE
EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    76  89  73  88  75  /  20  20  10  10  10
VICTORIA          73  89  71  88  73  /  20  20  10  10  10
LAREDO            76  93  76  97  75  /  20  20  10  10  10
ALICE             72  90  72  91  74  /  20  20  10  10  10
ROCKPORT          76  86  76  86  76  /  20  20  10  10  10
COTULLA           72  92  72  93  73  /  20  20  10  10  10
KINGSVILLE        74  90  73  90  75  /  20  20  10  10  10
NAVY CORPUS       76  85  76  86  77  /  20  20  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

GW/86...AVIATION
Hazardous weather outlook, May 25, 12:03 PM CDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1203 PM CDT SAT MAY 25 2013

GMZ230-235-250-255-270-275-TXZ229>234-239>247-261715-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1203 PM CDT SAT MAY 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR SOUTH TEXAS
TODAY. SOME THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL WHICH MAY
RESULT IN FLASH FLOODING. ISOLATED SEVERE STORMS MAY ALSO BE
POSSIBLE.

THERE IS A MODERATE RISK OF DANGEROUS RIP CURRENTS ALONG GULF
FACING BEACHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER SOUTH TEXAS SUNDAY
AND AGAIN THURSDAY. HOWEVER...NO ORGANIZED SEVERE WEATHER IS
ANTICIPATED AT THIS TIME. THERE WILL BE A MODERATE RISK OF RIP
CURRENTS FOR THE BEACHES ALONG THE MIDDLE TEXAS COAST FROM SUNDAY
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SPOTTERS ARE ENCOURAGE
TO RELAY REPORTS OF HEAVY RAINFALL AND FLOODING TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Local storm report, May 25, 2:54 PM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
254 PM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 PM     FUNNEL CLOUD     7 SW VICTORIA           28.75N 97.06W
05/25/2013                   VICTORIA           TX   LAW ENFORCEMENT

            NEAR MOODY STREET AND FM 1685

&&

DVOGELSA
Local storm report, May 25, 4:48 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
448 PM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TORNADO          3 N VICTORIA            28.87N 96.98W
05/25/2013                   VICTORIA           TX   UNKNOWN

            VIEWED FROM DEL TAR HOSPITAL WEBCAM

&&

PZABEL
Special weather statement, May 25, 5:14 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
514 PM CDT SAT MAY 25 2013

TXZ234-247-252315-
CALHOUN-VICTORIA-
514 PM CDT SAT MAY 25 2013

...A STRONG THUNDERSTORM WAS AFFECTING CALHOUN AND VICTORIA
COUNTIES...

AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BLOOMINGTON...OR 10 MILES SOUTH OF
VICTORIA...MOVING NORTH AT 10 MPH.

NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM. ALSO...THIS STORM IS PRODUCING VERY HEAVY RAINFALL AND
POSSIBLE FLOODING...WITH RAINFALL AMOUNTS BETWEEN 2 AND 4 INCHES
ESTIMATED BY RADAR. ANOTHER ADDITIONAL 1 TO 3 INCHES IS LIKELY. A
FLASH FLOOD WARNING IS ALSO IN EFFECT FOR VICTORIA COUNTY UNTIL 745
PM.

GW
Local storm report, May 25, 5:56 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
556 PM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     FLASH FLOOD      3 N PETTUS              28.62N 97.80W
05/25/2013                   BEE                TX   EMERGENCY MNGR

            ROAD CLOSURES REMAIN AT US181 AND FM623 IN PETTUS AND AT
            US181 AND FM798 IN TULSITA. WATER DEPTH IN PETTUS
            REPORTED 10 TO 12 INCHES.

&&

CB
Local storm report, May 25, 6:15 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
615 PM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     FLASH FLOOD      3 N PETTUS              28.62N 97.80W
05/25/2013                   BEE                TX   EMERGENCY MNGR

            ROAD CLOSURES REMAIN AT HWY 181 AND FM623 IN PETTUS AND
            AT HWY 181 AND FM798 IN TULSITA. WATER DEPTH IN PETTUS
            REPORTED 10 TO 16 INCHES IN LOCAL BUILDINGS...INCLUDING
            DAIRY QUEEN AND USPS. NORTHBOUND TRAFFIC ON HWY 181 FROM
            BEEVILLE TO KENNEDY CLOSED...DIVERTED TRAVEL TO HWY 59.

&&

DVOGELSA
Local storm report, May 25, 7:21 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
721 PM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       7 NE BEEVILLE           28.48N 97.67W
05/25/2013  4.00 INCH        BEE                TX   LAW ENFORCEMENT

            WATER OVER ROADWAY E59. MULTIPLE VEHICLE ACCIDENTS
            REPORTED.

0945 AM     FLASH FLOOD      OAKVILLE                28.41N 98.06W
05/25/2013                   LIVE OAK           TX   LAW ENFORCEMENT

            PORTIONS OF I 37 BEING SHUT DOWN DUE TO WATER OVER
            ROADWAY. NEAR OAKVILLE.

0950 AM     FUNNEL CLOUD     6 N THREE RIVERS        28.55N 98.18W
05/25/2013                   LIVE OAK           TX   LAW ENFORCEMENT

            FUNNEL CLOUD REPORTED BY LAW ENFORCEMENT. DID NOT SEE IT
            TOUCH THE GROUND.

0956 AM     FLASH FLOOD      W THREE RIVERS          28.47N 98.18W
05/25/2013                   LIVE OAK           TX   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED THAT FLOODING EVACUATIONS WERE
            TAKING PLACE AT TIPPS PARK JUST WEST OF THREE RIVERS ON
            TX 72.

1017 AM     FLASH FLOOD      5 N THREE RIVERS        28.54N 98.18W
05/25/2013                   LIVE OAK           TX   LAW ENFORCEMENT

            I 37 CLOSED NORTH AND SOUTH BOUND NEAR MILE MARKER 74. 4
            FEET OF WATER OVER ROADWAY.

1200 PM     FLOOD            10 WNW BERCLAIR         28.56N 97.69W
05/25/2013                   GOLIAD             TX   LAW ENFORCEMENT

            ROADS COVERED WITH WATER ON CR 883...FM 244 AND CR 883 AS
            REPORTED BY SHERIFFS OFFICE.

0147 PM     TORNADO          NNE VICTORIA            28.82N 96.98W
05/25/2013                   VICTORIA           TX   PUBLIC

            PUBLIC REPORT AND PHOTO CONFIRMATION OF TORNADO. TORNADO
            WAS NEAR LARKSPUR AND NARVARRO

0230 PM     TORNADO          3 N VICTORIA            28.87N 96.98W
05/25/2013                   VICTORIA           TX   UNKNOWN

            VIEWED FROM DEL TAR HOSPITAL WEBCAM

0246 PM     FUNNEL CLOUD     7 SW VICTORIA           28.75N 97.06W
05/25/2013                   VICTORIA           TX   LAW ENFORCEMENT

            NEAR MOODY STREET AND FM 1685

0613 PM     FLASH FLOOD      3 N PETTUS              28.62N 97.80W
05/25/2013                   BEE                TX   EMERGENCY MNGR

            ROAD CLOSURES REMAIN AT HWY 181 AND FM623 IN PETTUS AND
            AT HWY 181 AND FM798 IN TULSITA. WATER DEPTH IN PETTUS
            REPORTED 10 TO 16 INCHES IN LOCAL BUILDINGS...INCLUDING
            DAIRY QUEEN AND USPS. NORTHBOUND TRAFFIC ON HWY 181 FROM
            BEEVILLE TO KENNEDY CLOSED...DIVERTED TRAVEL TO HWY 59.

0659 PM     FLASH FLOOD      6 SE VICTORIA           28.76N 96.91W
05/25/2013                   VICTORIA           TX   LAW ENFORCEMENT

            ROAD CLOSURE DUE TO HIGH WATER NEAR THE INTERSECTION OF
            GUADALUPE RD AND YORK RD IN VICTORIA COUNTY

&&

DVOGELSA

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:40 PM CDTFlash Flood WarningCRPVictoria3 hr
May 26, 9:01 AM CDTRiver Flood WatchCRPCalhoun, Goliad, Victoria5 days

Nearby

River Flood Warnings in Texas, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.